Arkansas, 2005Winter Storm in Arkansas, December 8, 2005
December 8, 2005 · NWS SHV · 2 events in 2 counties and zones
A brief winter storm dumped between one and two inches of snow across portions of Howard and Sevier counties in Southwest Arkansas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief winter storm dumped between one and two inches of snow across portions of Howard and Sevier counties in Southwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 7, 9:06 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Dec 7, 9:06 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CST WED DEC 7 2005
.UPDATE...
SURFACE OBS/AREA RADARS SHOW FORECAST GENERALLY ON TRACK. NO CHANGES.
&&
.PREV DISCUSSION... (ISSUED 326 PM CST WED DEC 7 2005)
DISCUSSION...
SNOW ADVISORY AND WINTER WEATHER ADVISORY WILL HEADLINE THE
FORECAST TONIGHT. A COLD FRONT HAS LINGERED JUST WEST OF THE AREA
FOR MUCH OF THE DAY. THERE IS ABOUT A 10 TO 15 DEGREE GRADIENT
ALONG THIS BOUNDARY...THUS TEMPERATURES ACROSS THE AREA REMAINED
WELL ABOVE FREEZING ALL DAY...WHILE BEHIND THE FRONT TEMPERATURES
WERE WELL BELOW FREEZING. AN UPPER LEVEL LOW MOVING THROUGH THE
PLAINS WILL HELP PUT THIS BOUNDARY BACK IN MOTION TONIGHT...WHILE
CONTINUING TO DRAW UP MID LEVEL MOISTURE...VIA ISENTROPIC LIFT.
PATCHY AREAS OF RAIN MIXED WITH SLEET WILL BE OBSERVED DURING MUCH
OF THE EVENING HOURS NORTH OF I20. HOWEVER AS WE GET CLOSE TO
MIDNIGHT LOOK FOR SOME CHANGES. AFTER MIDNIGHT NORTH OF
I30...RAIN/SLEET WILL TURN TO SNOW. FOR THE EAST TEXAS LAKES AREA
GENERALLY NORTH OF I20 AND PORTIONS OF SOUTHWEST ARKANSAS
GENERALLY SOUTH OF I30 LOOK FOR A FREEZING RAIN/SLEET MIX AFTER
MIDNIGHT. THE REST OF THE AREA SOUTH OF I20...WILL GET MOSTLY RAIN
HOWEVER SLEET WILL BE POSSIBLE AFTER MIDNIGHT. FOR TEMPS STAYED
CLOSE TO GUIDANCE...AND LOOK FOR A HARD FREEZE TOMORROW NIGHT. SHORT
TERM OUTWEIGHED EXTENDED...SO LITTLE CHANGES WERE MADE TO THE
EXTENDED.
ELEVEN
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...SNOW ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...AND SEVIER.
WINTER WEATHER ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
ZONES: HEMPSTEAD...LAFAYETTE...MILLER...AND NEVADA.
LA...NONE.
OK...SNOW ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...SNOW ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING ZONES: AND
RED RIVER.
WINTER WEATHER ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...MARION...MORRIS...SMITH...TITUS...UPSHUR...AND
WOOD.
&&
06/44Hazardous weather outlook, Dec 7, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED DEC 7 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED DEC 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF A MOIST SOUTHERLY FLOW...OVER A COLD AIR MASS
ALREADY IN PLACE...AND LIFT ASSOCIATED WITH SOME UPPER LEVEL
ENERGY...HAS SET THE STAGE...FOR SOME WINTRY PRECIPITATION
CONSISTING OF SNOW...SLEET...AND POSSIBLE FREEZING RAIN ACROSS PARTS
OF THE FOUR STATE REGION...THIS AFTERNOON AND TONIGHT. DURING
THE AFTERNOON...EXPECT PATCHY AREAS OF LIGHT RAIN TO LIFT NORTHWARD
ACROSS EAST TEXAS INTO NORTHWEST LOUISIANA...SOUTHWEST ARKANSAS AS
WELL AS SOUTHEAST OKLAHOMA. SOME OF THIS LIGHT RAIN...COULD BE MIXED
WITH SLEET...DURING THE LATE AFTERNOON. NORTH OF INTERSTATE 30...
ENOUGH COLD AIR WILL BE IN PLACE FOR THE PRECIPITATION FOR MIXTURE OF
LIGHT RAIN AND SLEET...TURNING TO SNOW DURING THE EVENING. AMOUNTS
WILL BE LIGHT AND SURFACE TEMPERATURES ARE EXPECTED TO BE ABOVE
FREEZING...SO NO SNOW OR SLEET ACCUMULATIONS ARE EXPECTED. THIS WILL
CHANGE TONIGHT...AS COLDER AIR WORKS INTO THE AREA...WITH
ACCUMULATIONS OF SNOW...OF 1 TO 3 INCHES POSSIBLE...GENERALLY TO
THE NORTH OF INTERSTATE 30. ALONG THE INTERSTATE 20 CORRIDOR...RAIN
COULD GRADUALLY CHANGE OVER TO A MIXTURE OF SNOW OR SLEET TONIGHT
ESPECIALLY IN EAST TEXAS. HOWEVER...LITTLE OR NO ACCUMULATION IS
EXPECTED ALONG AND SOUTH OF INTERSTATE 20. A BRIEF PERIOD OF LIGHT
FREEZING RAIN IS ALSO POSSIBLE TONIGHT ACROSS EAST TEXAS...MAINLY
SOUTH OF INTERSTATE 20 AND PARTS OF NORTHWEST LOUISIANA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SOME LIGHT WINTRY PRECIPITATION...WILL LINGER INTO THURSDAY
MORNING...BUT QUICKLY EXIT THE AREA BY AROUND MIDDAY...WITH ONLY
LIGHT AMOUNTS OF ANY FROZEN PRECIPITATION EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
Winter Storm, Howard
- When
- December 8, 12:00 AM CST to 5:00 AM CST
- Where
- Howard forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.089, -93.993 (the zone’s center; the record gives no point)
A brief winter storm dumped between one and two inches of snow across portions of Howard and Sevier counties in Southwest Arkansas.
Winter Storm, Sevier
- When
- December 8, 12:00 AM CST to 5:00 AM CST
- Where
- Sevier forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.997, -94.241 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Missouri, December 8, 20052 deaths · 29 events
- Heavy Snow in Ohio, December 8 to 9, 2005$400,000 · 2 events
- Heavy Snow in Indiana, December 8, 200532 events
- Winter Storm in Ohio, December 8 to 9, 200524 events
- Heavy Snow in Indiana, December 8 to 9, 200524 events
- Winter Weather in Iowa, December 8, 200521 events
- Marine High Wind in Gulf of Alaska, December 8, 2005$21,000 · 70 kt wind · 5 events
- Winter Weather in Kentucky, December 8, 200518 events
- Winter Storm in Illinois, December 8, 200516 events
- Winter Weather in North Carolina, December 8 to 9, 200516 events
- Winter Weather in Illinois, December 8, 200513 events
- Heavy Snow in Michigan, December 8 to 9, 200513 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484231, 5484232.